(Closed) Birth Control Dilemma

posted 10 years ago in Wellness
Post # 17
Member
10 posts
Newbee
  • Wedding: July 2011

i have the answer to your problems!!! Lo-ogestral 28!! that is what they put me on and it is very good with barely any side affects. I get a little nauseas once in a while.

Post # 18
Member
1518 posts
Bumble bee
  • Wedding: September 2010

I was on the same BC for 3 years and then i started seeing break through bleeding also. My doc said that your body can get used to it, just like any medicine. I refuse to go on any higher levels of anything because i don’t want the awful side affects like weight gain or upset stomach! ugh poor thing! 

They put me on another type of BC and i became dizzy all the time. After a month i called my doc and explained. Over the phone she was able to put me on something else. I stated Levora and i haven’t had any problems. It doesn’t increase the level of hormones, instead it gives you an equal amount of hormones all month except the placebo week. 

If you are unhappy with your BC then i would call your doc. There are so many different kinds you shouldn’t have to stay on one that you are not happy with. Good luck!! 

Post # 19
Member
561 posts
Busy bee
  • Wedding: August 2012

Good luck with your birth control hunt… I am currently struggling with a similar thing.

I was on depo for awhile, they said it’s not good for too many years because of the bone density loss that can happen.  I liked the patch but it irritated my skin and they said it was too high of a dose of estrogen and I wanted to barf the first day of each new patch.  I loved yaz but I could not have caffeine, I got some weird migraines here and there and a lot of abdominal pain (I have cysts/endometriosis and it was too low of a dose for me).  I tried the mirena for a year, that was bad news for me!   I tried an assload of other pills and I really cannot handle the generics so I am also trying Loestrin FE right now.  

Sadly I don’t even need birth control to prevent pregnancy, I just need it to shrink up the crappy stuff in my reproductive organs but I can’t find my “glass slipper” of a pill.  It’s hard to wait 3 months for your body to even out with all of these side effects…  i just wanted to commiserate 🙂 

Post # 20
Member
269 posts
Helper bee
  • Wedding: September 2011

I had been on birth control for five years before I started having to switch pills and then experienced the symptoms you described above.  I’m off birth control now for the first time in 9 years and I feel WAY better.  It is so weird not to be sick to my stomach everyday.  

If you don’t feel comfortable going off birth control, try switching to the shot or the patch.  Or use condoms.  Or ask for an IUD – I know lots of women who haven’t have children yet who have successfully used IUDs.

Post # 22
Member
761 posts
Busy bee
  • Wedding: January 2011

View original reply
@jennifera: Good luck and way to go listening to your body!

Post # 23
Member
74 posts
Worker bee

View original reply
@jennifera: As others have said, it can take time to figure things out. I personally have not tried the Yaz or those because of some of the weird things. Isn’t yaz one where you only have 4 periods a year? THAT might be the cause, but realized no it isn’t one of those. Anyway, I started taking the pill when I was 19 (I’m not 36). I started on Orthocyclen. I had no issues of any type with it and loved it…then of course generic came along and I noticed some issues with it, but not too bad. Then my insurance wouldn’t cover Ortho anymore and I was put on Desogen…I gained weight and couldn’t lose it. But I went through a whole year…then changed and dropped the weight. Then I was on Allesse which is lower horomone, but that scared me because of having to be more careful about when you take it. Then finally my insurance changed and I could go back on Ortho…I had one generic of it that I didn’t care much for, really moody (BF at the time noticed that too) but then I started on Sprintec (which is the cheap generic that Target carries for $9) and it has it’s slight issues but it’s the best of the ones I’ve been on other than namebrand…no break through bleeding (except the times I’ve tried to take it continuously and only have my period 4 times a year).

Post # 24
Member
1315 posts
Bumble bee
  • Wedding: May 2011

View original reply
@jennifera:I know it’s most commonly referenced by those trying to conceive, but how about charting along with condoms?

That book, Taking Charge of your Fertility, gets great reviews on the baby boards, and it would allow you to be very clear on when your most at risk days are.  You could possibly avoid sex at that time, and keep on with the condoms the rest of the month. I’ve been off the pill since Sept – we intend to start trying after the wedding – and my sex drive is finally coming back from wherever it’s been the last few years, haha!

The only thing I would say about the transition from BC to condoms, is to watch out for the sleepy sex if you don’t want babies! Very hard to remember to find one in time lol !!

Post # 26
Member
333 posts
Helper bee
  • Wedding: June 2010

You may also want to switch back to the name brand version.  Generics have the same active ingredient but many times have a different carrier (what makes most of the pill, coating on extended release tabs, etc).  I’ve had generics that I react to better than name brands and vice versa.  

 

That being said, I had similar issues with weight gain, sex drive, and bleeding.  After trying many of the options you have, my husband and I decided to use condoms.  Not his favorite but it helps keep my weight under control.  I’m not able to use some of the lower dose ones because of my weight.  

Post # 27
Member
1019 posts
Bumble bee
  • Wedding: January 2011

FYI to the original poster—my insurance is determined to get me to switch to the generic of Yaz. Bayer has a discount program where you pay no more than $25 for Yaz (my insurance was trying to make me pay like, $87 or something crazy). You can find details online–I’ve used the discount for almost a year 🙂

Post # 29
Member
418 posts
Helper bee
  • Wedding: June 2014

Why don’t you consider a non-hormonal form of birth control, such as the copper IUD? I’ve had that for two years after having issues with the pill like you have discussed – weight gain, depression, NO sex drive, anger.. the list goes on. Most insurance companies cover the procedure and then you don’t have to worry about or pay for anything for 10 years! I have had no problems at all with mine. Periods are normal and I have no side effects..

The topic ‘Birth Control Dilemma’ is closed to new replies.

Find Amazing Vendors